Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes rectal bleeding after bowel movement with excessive gas and what is the treatment?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
For about a year I have experienced periodic rectal bleeding on tissue after a bowel movement (bright red); it's a one-time thing. I've also noticed my stools have changed to hard and round and I have excess gas. My Dr. wants me to get a colonoscopy....I feel it is too invasive, especially if all if have are internal hemorrhoids. What is your diagnosis/suggestion?
Posted Tue, 7 Jan 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 7 minutes later
Brief Answer: You should have colonoscopy done. Detailed Answer: Hello! Thank you for the query. The bleeding is most likely caused by hemorrhoids indeed. But also other things can be present along with hemorrhoids. Your doctor is right and you should listen to him. You need to know that every person over the age of 50 should have colonoscopy every 10 years (if there is no symptoms at all!). Its because the risk of colon cancer significantly increases over 50. Moreover, every person over 50 should have colonoscopy right away (no matter when previous one has been done) if any symptoms will appear (especially blood in stool, stools frequency, consistency, abdominal pain, weight loss). So you can not assume that all you have are hemorrhoids. You have hemorrhoids but you can have something else as well. So please listen to your doctor and have colonoscopy done. It is the best choice for you. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor